Breaking Free of Effexor: Day 3

Image

Okay day two was just horrible… so I skipped blogging. I skipped most things. Thank God the girls had no school because I had no get up and go to get them going out the door to school.

I don’t know how many of you have been on Effexor/Venlafaxine. It’s a great antidepressant. It works well for a lot of people. However coming off of it is HORRIBLE. I’ve done it twice before. Once when I was having my first daughter and once when I couldn’t afford it. 

The first time I tapered off it and the second time I went cold turkey. Either way it’s not fun. At. All. It’s dreadful really. Jitters, the runs, flu like feelings…and the dreaded brain zaps. I have tried so many times to explain it to people. It’s like…. okay say you turn your head and stop moving. You just stop right? Your brains and everything stop at the same time as the rest of your head. Well when coming off this drug it feels like your brain keeps moving for a couple more seconds and rebounds off the inside of your skull. It’s a combo of dizzy and something akin to an electrical shock. 

It’s hard to explain. 

Effexor has a short half life so you generally get to experience it if you even miss a dose or are late taking it. 

So yeah, this is what’s going on…. it sucks but you know what? In the long run it will be better for me. 

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s